zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Mapping properties of hypergeometric functions and convolutions of starlike or convex functions of order α. (English) Zbl 1053.30006

The authors determine the order of convexity of hypergeometric functions zF(a,b,c,z) as well as the order of starlikness of shifted hypergeometric functions zF(a,b,c,z), for certain ranges of the real parameters a,b and c. As a consequence he obtains the sharp lower bound for the order of convexity of the convolution (fg)(z):= n=0 a n b n z n when f(z)= n=0 a n z n is convex of order α[0,1] and g(z)= n=0 b n z n is convex of order β[0,1], and likewise obtains the sharp lower bound for the order of starlikness of fg when f,g are starlike of order α,β[1/2,1], respectively. Further he obtains convexity in the direction of the imaginary axis for hypergeometric functions and for three ratios of hypergeometric functions as well as for the corresponding shifted expressions.

In the proofs he uses the continued fraction of Gauss, a theorem of Wall which yields a characterization of Haussdorff moment sequences by means of (continued) g-fractions, and results of Merkes, Wirths and Pólya. Finally he states a subordination problem.

This paper presents the main result of the author’s Diploma thesis written at the University of Würzburg under the guidance of professor Stephan Ruscheweyh to whom the author is deeply indepted as well as to Richard Greiner.

MSC:
30C45Special classes of univalent and multivalent functions
33C05Classical hypergeometric functions, 2 F 1
References:
[1]A. P. Acharya, Univalence Criteria for Analytic Functions and Applications to Hyper geometric Functions, PhD Thesis, University of Würzburg, Würzburg, 1997.
[2]J. H. Choi, Y. C. Kim, and H. M. Srivastava, Convex and starlike generalized hyper-geometric functions associated with the Hardy space, Complex Variables Theory Appl. 31 4 (1996), 345–355. · doi:10.1080/17476939608814972
[3]C. F. Gauss, Disquisitiones generales circa seriem infinitam ..., Commentationes Societatis Regiae Scientiarum Gottingensis Recentiores 2 (1812), 1–46; reprint in C. F. Gauss, Werke, Band III, Königliche Gesellschaft der Wissenschaften zu Göttingen, Göttingen, 1876, 123–162.
[4]G. Herglotz, Über die Nullstellen der hypergeometrischen Funktion, Ber. Sächs. Ges. Wissensch. Leipzig 69 (1917), 510–534.
[5]A. Hurwitz, Über die Nullstellen der hypergeometrischen Funktion, Math. Ann. 64 (1907), 517–560. · doi:10.1007/BF01450062
[6]J. L. Lewis, Convolutions of starlike functions, Indiana Univ. Math. J. 27 4 (1978), 671–688. · doi:10.1512/iumj.1978.27.27044
[7]T. H. MacGregor, A subordination for convex functions of order α, J. London Math. Soc. (2) 9 (1974/75), 530–536.
[8]A. Marx, Untersuchungen über schlichte Abbildungen, Math. Ann. 107 (1932/33), 40–67. · doi:10.1007/BF01448878
[9]E. P. Merkes, On typically-real functions in a cut plane, Proc. Amer. Math. Soc. 10 (1959), 863–868. · doi:10.1090/S0002-9939-1959-0114006-X
[10]E. P. Merkes and W. T. Scott, Starlike hypergeometric functions, Proc. Amer. Math. Soc. 12 (1961), 885–888. · doi:10.1090/S0002-9939-1961-0143950-1
[11]S. S. Miller and P. T. Mocanu, Univalence of Gaussian and confluent hypergeometric functions, Proc. Amer. Math. Soc. 110 2 (1990), 333–342. · doi:10.1090/S0002-9939-1990-1017006-8
[12]G. Pólya, Application of a theorem connected with the problem of moments, Mess. of Math. 55 (1925/26), 189–192.
[13]S. Ponnusamy and M. Vuorinen, Univalence and convexity properties for Gaussian hypergeometric functions, Rocky Mountain J. Math. 31 1 (2001), 327–353. · doi:10.1216/rmjm/1008959684
[14]M. I. S. Robertson, On the theory of univalent functions, Ann. of Math. (2) 37 (1936), 374–408. · doi:10.2307/1968451
[15]W. C. Royster and M. Ziegler, Univalent functions convex in one direction, Publ. Math. Debrecen 23 (1976), 339–345.
[16]H.-J. Runckel, On the zeros of the hypergeometric function, Math. Ann. 191 (1971), 53–58. · doi:10.1007/BF01433471
[17]St. Ruscheweyh and T. Sheil-Small, Hadamard products of schlicht functions and the Pólya-Schoenberg conjecture, Comment. Math. Helv. 48 (1973), 119–135. · doi:10.1007/BF02566116
[18]St. Ruscheweyh, Linear operators between classes of prestarlike functions, Comment. Math. Helv. 52 4 (1977), 497–509. · doi:10.1007/BF02567382
[19]St. Ruscheweyh, Convolutions in Geometric Function Theory, Séminaire de Mathématiques Supérieures, Vol. 83, Les Presses de l’Université de Montréal, Montréal, 1982.
[20]St. Ruscheweyh and V. Singh, On the order of starlikeness of hypergeometric functions, J. Math. Anal. Appl. 113 1 (1986), 1–11. · doi:10.1016/0022-247X(86)90329-X
[21]P. Schafheitlin, Die Nullstellen der hypergeometrischen Funktion, Sitzungsber. Berliner Math. Ges. 7 (1908), 19–28.
[22]T. Sheil-Small, Complex Polynomials, Cambridge University Press, Cambridge, 2002.
[23]H. Silverman, Starlike and convexity properties for hypergeometric functions, J. Math. Anal. Appl. 172 2 (1993), 574–581. · doi:10.1006/jmaa.1993.1044
[24]E. Strohhäcker, Beiträge zur Theorie der schlichten Funktionen, Math. Z. 37 (1933), 356–380. · doi:10.1007/BF01474580
[25]T. J. Suffridge, Starlike functions as limits of polynomials, in W. E. Kirwan and L. Zalcman (eds.), Advances in Complex Function Theory, Maryland 1973/74, Lecture Notes in Math. 505, Springer-Verlag, Berlin-Heidelberg-New York, 1976, 164–203.
[26]T. Umezawa, Analytic functions convex in one direction, J. Math. Soc. Japan 4 (1952), 194–202. · doi:10.2969/jmsj/00420194
[27]E. B. van Vleck, A determination of the number of real and imaginary roots of the hypergeometric series, Trans. Amer. Math. Soc. 3 (1902), 110–131. · doi:10.2307/1986319
[28]H. S. Wall, Analytic Theory of Continued Fractions, D. Van Nostrand Co. Inc., New York, 1948.
[29]D. R. Wilken and J. Feng, A remark on convex and starlike functions, J. London Math. Soc. (2) 21 2 (1980), 287–290. · doi:10.1112/jlms/s2-21.2.287
[30]K.-J. Wirths, Über totalmonotone Zahlenfolgen, Ärch. d. Math. 26 5 (1975), 508–517. · doi:10.1007/BF01229774